MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK KYPHON XPANDER INFLATABLE BONE TAMP; ARTHROSCOPE

MEDTRONIC SOFAMOR DANEK KYPHON XPANDER INFLATABLE BONE TAMP; ARTHROSCOPE
Catalog Number K08A
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor applicable imaging films were returned to manufacturer for evaluation therefore we are unable to determine the definitive cause of event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent kyphoplasty procedure at l1 due to osteoporosis and vertebral body fracture l1.Intra-op, it was not possible to introduce the balloon on the right side of the vertebral body completely through the introducer.The balloon stopped after about 2 cm.The operation was successfully completed with new one.The device came in contact with the patient.No patient complications were reported as a result of the event.
 
Additional Manufacturer Narrative
Product analysis: the inflatable bone tamp (ibt) appeared to have been inflated previously.The shaft of the ibt was also bent.Once the ibts are used it is sometimes impossible to get through the cannula.If information is provided in the future, a supplemental report will be issued.

Brand Name
KYPHON XPANDER INFLATABLE BONE TAMP
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK
1800 pyramid place
memphis TN 38132
MDR Report Key7323630
Report Number1030489-2018-00346
Device Sequence Number13478786
Product Code HRX
UDI-Device Identifier00643169103054
UDI-Public00643169103054
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K041454
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberK08A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2018
Initial Date Received by Manufacturer 02/14/2018
Supplement Date Received by Manufacturer05/11/2018
Initial Report FDA Received Date03/08/2018
Supplement Report FDA Received Date05/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR